DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Acute dystonic reaction with low-dose pimozide.

Author(s): Ernst M, Gonzalez NM, Campbell M

Affiliation(s): Department of Psychiatry, New York University Medical Center, NY 10016.

Publication date & source: 1993-05, J Am Acad Child Adolesc Psychiatry., 32(3):640-2.

Publication type: Case Reports

It is essential to recognize individual susceptibility to neuroleptic-induced side effects for treatment guidelines. This paper reports on a 6.9-year-old autistic male who developed repeated episodes of acute dystonic reactions associated with pimozide administration at the doses of 0.096 mg/kg/day and 0.032 mg/kg/day and 32 hours following pimozide withdrawal, as well as during subsequent thioridazine administration. It draws the clinician's attention to unusual susceptibility to extrapyramidal side effects and suggests that if a child shows this type of susceptibility to one neuroleptic, he/she may react similarly to other neuroleptics as well.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017